Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viracept and Cross Resistance
Oct 28, 1997

Dear Dr. Gallant, My question has its genesis from the recent ICAAC meeting. There was a "late-breaker" abstract (LB-5) submitted that implied that when patients ultimately failed on Viracept, subsequent treatment with a second protease inhibitor regimen resulted in a smaller than expected reduction in plasma viral load or none at all, which implies that Viracept may not have such a great cross-resistance profile. There have been some criticisms of that particular study (like the patients who failed the second protease inhibitor actually were improving but weren't given enough time to improve before taking the measurement), but I was wondering what you thought about that particular abstract. Any feedback at all would be much appreciated. Thanks. Sincerely, Rick

Response from Dr. Gallant

Actually, the best study looking at Viracept failures was the one done by Keith Henry, which suggested that ritonavir/saquinavir worked fairly well after nelfinavir resistance developed. This was in contrast to patients failing indinavir, who didn't do so well with ritonavir/saquinavir.

We need longer-term follow-up data from Keith Henry's study to see whether the responses he observed were durable, and we also need better data on the efficacy of switching from indinavir to ritonavir/saquinavir earlier (in most studies, the switch was made quite late). But in the meantime, there is at least some reason for guarded optimism about the ability to provide effective "salvage" therapy after nelfinavir failure.



Previous
wrong virecpt dosage
Next
Skyrocketing Cholesterol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement